Google ad
End of ad
left arrow Google ads: down arrow
Independent expert answers
on psychiatry and psychology

Toxic Effects of Psychostimulants

Abstract: Stimulants prescribed for ADHD very rarely have toxic effects.

Web4Health logo
psychologist Independent medical expert answers on psychiatry and psychology

Toxic Effects of Psychostimulants

Intelligent natural language question-answering in the area of psychology and psychiatry. Ask a simple question  Local help Info


Go the top of the page Top Forum iconDiscuss this Forum iconGet expert advice Printer Print
Question(s): 
Written by: Martin Winkler
First version: 22 Jul 2008.
Latest revision: 25 Jul 2008.

Do psychostimulants have toxic effects?

Answer:

The common psychostimulants for the treatment of ADHD in children, adolescents and adults (methylphenidate and amphetamines) have no (or extremely rare) toxic effects.

Any medicine could cause allergic reactions or sometimes alterations of the number of red or white blood cells. However, this is extremely rare. The doctors usually make some blood tests at routine visits once or twice a year.

One older psychostimulant (Pemolin) had rare toxic effects on the liver, so a close monitoring of the liver enzyme was necessary.

Methylphenidate (Ritalin, Concerta) does not cause these alterations!

Intelligent natural language question-answering in the area of psychology and psychiatry. Ask a simple question:
Local help Info
Google ad
End of ad
Disclaimer: The documents contained in this web site are presented for information purposes only. The material is in no way intended to replace professional medical care or attention by a qualified psychiatrist or psychotherapist. It can not and should not be used as a basis for diagnosis or choice of treatment. If you find anything wrong, please notify us at .
Go to top of page To top of page